Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 233, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 21, 2019, 3:44 AM CDT for Monroe County, Randolph County, Illinois; 4 counties in Missouri. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 3:44 AM CDT (08:44 UTC)
- Expired
- Oct 21, 2019, 4:30 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Jefferson County, MO, Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 3:45 AM CDT | TSTM WND DMG | Doe Run, MO | POWER LINES REPORTED DOWN ALONG HIGHWAY 221 AT DOE RUN. |
| Oct 21, 3:57 AM CDT | TSTM WND DMG | 4 Wsw Valles Mill, MO | LARGE TREE DOWN AT THE INTERSECTION OF HARDIN ROAD AND SILVER SPRINGS ROAD NEAR COLE LAKE. TIME ESTIMATED FROM RADAR. |
| Oct 21, 4:00 AM CDT | TSTM WND DMG | 2 W Olympian Village, MO | LARGE TREE DOWN JUST EAST OF DESOTO AT HIGHWAY 110 AND UPPER PLATTIN ROAD. TIME ESTIMATED FROM RADAR. |
| Oct 21, 4:00 AM CDT | TSTM WND DMG | Dittmer, MO | LARGE TREES DOWN ALONG DITTMER-CATAWISSA ROAD NEAR DITTMER. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 3:06 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WUUS53 KLSX 210844
SVRLSX
ILC133-157-MOC099-123-186-187-210930-
/O.NEW.KLSX.SV.W.0233.191021T0844Z-191021T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
344 AM CDT Mon Oct 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Monroe County in southwestern Illinois...
Randolph County in southwestern Illinois...
Jefferson County in east central Missouri...
Ste. Genevieve County in southeastern Missouri...
Madison County in southeastern Missouri...
St. Francois County in southeastern Missouri...
* Until 430 AM CDT.
* At 344 AM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Anthonies Mill to Leadwood to 6
miles south of Cobalt, moving northeast at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Arnold, Farmington, Festus, Waterloo, Columbia, Chester, Bonne
Terre, De Soto, Pevely, Desloge, Crystal City, Ste. Genevieve,
Sparta, Fredericktown, Red Bud, Herculaneum, Hillsboro, Byrnes
Mill, Bismarck and Leadwood.
This includes Interstate 55 in Missouri between exits 141 and 191.
This also includes St. Joe State Park, St. Francois State Park, Hawn
State Park, Felix Valle House State Park, Mastodon Historic Site,
Sandy Creek Covered Bridge Historic Site, Missouri Mines Historic
Site, and Gov. Dunklin's Grave Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3732 9055 3764 9053 3773 9065 3808 9064
3820 9078 3848 9072 3845 9067 3850 9041
3839 9034 3852 9026 3831 9004 3830 8991
3822 8990 3822 8959 3795 8960 3781 8968
3791 8984 3783 8999 3764 9015 3731 9015
TIME...MOT...LOC 0844Z 228DEG 65KT 3809 9095 3787 9059 3746 9033
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BSH2 follow-up statements
219
WWUS53 KLSX 210916
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
416 AM CDT Mon Oct 21 2019
MOC123-186-187-210925-
/O.CAN.KLSX.SV.W.0233.000000T0000Z-191021T0930Z/
Ste. Genevieve MO-Madison MO-St. Francois MO-
416 AM CDT Mon Oct 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE...MADISON AND
ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.
LAT...LON 3795 8960 3781 8968 3791 8984 3788 8994
3793 8998 3796 8992 3797 9000 3813 9025
3801 9056 3820 9078 3848 9072 3845 9067
3850 9041 3846 9042 3839 9034 3852 9026
3831 9004 3830 8991 3822 8990 3822 8959
TIME...MOT...LOC 0915Z 270DEG 65KT 3843 9043 3821 9007 3780 8982
$$
ILC133-157-MOC099-210930-
/O.CON.KLSX.SV.W.0233.000000T0000Z-191021T0930Z/
Monroe IL-Randolph IL-Jefferson MO-
416 AM CDT Mon Oct 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR MONROE...RANDOLPH AND JEFFERSON COUNTIES...
At 415 AM CDT, severe thunderstorms were located along a line
extending from near Arnold to near Red Bud to 6 miles northeast of
Perryville, moving east at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Arnold, Festus, Waterloo, Columbia, Chester, De Soto, Pevely, Crystal
City, Sparta, Red Bud, Herculaneum, Hillsboro, Byrnes Mill, High
Ridge, Antonia, Barnhart, Cedar Hill, Oakville, Murphy and Mehlville.
This also includes Mastodon Historic Site, Sandy Creek Covered Bridge
Historic Site, and Gov. Dunklin's Grave Historic Site.
This includes Interstate 55 in Missouri between exits 170 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 AM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3795 8960 3781 8968 3791 8984 3788 8994
3793 8998 3796 8992 3797 9000 3813 9025
3801 9056 3820 9078 3848 9072 3845 9067
3850 9041 3846 9042 3839 9034 3852 9026
3831 9004 3830 8991 3822 8990 3822 8959
TIME...MOT...LOC 0915Z 270DEG 65KT 3843 9043 3821 9007 3780 8982
HAIL...<.75IN
WIND...60MPH
$$
BSH236
WWUS53 KLSX 210927
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
427 AM CDT Mon Oct 21 2019
ILC133-157-MOC099-210936-
/O.EXP.KLSX.SV.W.0233.000000T0000Z-191021T0930Z/
Monroe IL-Randolph IL-Jefferson MO-
427 AM CDT Mon Oct 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR MONROE...RANDOLPH AND
JEFFERSON COUNTIES WILL EXPIRE AT 430 AM CDT...
The storms which prompted the warning have weakened below severe
limits, or have exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 900 AM CDT for south central
and southwestern Illinois...and southeastern and east central
Missouri.
LAT...LON 3795 8960 3781 8968 3791 8984 3788 8994
3793 8998 3796 8992 3797 9000 3813 9025
3801 9056 3820 9078 3848 9072 3845 9067
3850 9041 3846 9042 3839 9034 3852 9026
3831 9004 3830 8991 3822 8990 3822 8959
TIME...MOT...LOC 0926Z 270DEG 65KT 3855 9026 3833 8990 3792 8965
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:00 AM CDT, 44 minutes earlier.
Area forecast discussion, Oct 21, 3:00 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 300 AM CDT Mon Oct 21 2019 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 300 AM CDT Mon Oct 21 2019 Early this morning, a solid N-S oriented band of showers and thunderstorms was making its way steadily east across Missouri, now over the central third of the state. Severe thunderstorms, some tornadic, are ongoing across south-central MO. Immediately behind this area of rain was a front--one that was occluded in northwest MO and a more traditional cold front in southwest MO. Extending E-SE from the front in western MO, through southeast MO and western TN, was a warm front. Some convection has recently begun to develop near this warm front. Skies were cloudy across our region with temperatures ranging from the upper 50s in northeast MO to the mid 60s in southeast MO. 60F dewpoints have surged north into much of south-central MO and should have no issues moving into southeast MO and southern IL in the wake of warm FROPA. This warm sector looks to be the primary area of concern for where severe storms will propagate and threaten. The cold/occluded front is expected to push east through our region this morning, exiting the far eastern portions of the forecast area in southern IL by early afternoon. The main severe weather threat area should be in much of southeast MO, possibly edging the southern STL metro area and extending east into southern IL. Low level shear and instability favor continued QLCS propagation with damaging winds and brief tornadoes as the threats, with this likely to exit the forecast area by 12z. In the wake of this front, it really will not be much cooler with a mild Pacific airmass building in instead. Thanks to what should be deep mixing from strong and gusty SW winds and associated mechanical mixing from the wound up storm system to our north, temperatures should rebound into the lower 70s for the STL metro area, southern IL and southeast MO, and into the 60s for areas further N and W. The strong and gusty winds should top out between 30mph and 40mph this afternoon as the sun emerges and mixing deepens. The highest gusts should be for areas N and W of the STL metro area and may need to be watched for the need for a Wind Advisory but models prefer to cap off the low level jet strength at H925 below 40kts. Some wind diminishment is expected tonight but not too much--with gusts through the night between 20mph and 30mph, and winds should ramp up again on Tuesday thanks to deep mixing being maintained with westerly winds, but the magnitude should be somewhat less than today, with gusts between 30mph and 35mph. Preferred the high side of max temps on Tuesday thanks to the deep mixing, with readings expected to peak in the upper 50s and lower 60s. TES .LONG TERM... (Tuesday Night through Sunday) Issued at 300 AM CDT Mon Oct 21 2019 An upper longwave TROF is expected to prevail over the central and eastern CONUS until Thursday with the models in reasonable agreement on ending this pattern by Friday--either dislodging the upper TROF and replacing it with a new TROF digging into the western CONUS or by creating a split flow. Wednesday is still expected to be dry ahead of the next cold front approaching from the northwest. Southwest flow will promote a warm day as well, with temperatures returning into the upper 60s and lower 70s for much of the area. More active weather returns Wednesday night and Thursday with passage of the next surface cold front. There continues to be a large model spread on how to handle the changing of the overall upper pattern. The operational EC and CMC camp continues to prefer an earlier change of pattern, causing the next storm system for late week to become severed from the main flow while it is still west of our region and then drift back into our region in time for next weekend, resulting in rainy weather. The GFS delays the pattern change and therefore keeps the next storm system entrained within the main flow, progressively sliding through by late Thursday with the cold front and favoring a dry weekend. Given this disparity is not going away, will continue to favor CLIMO PoPs for this weekend, which are low mentionable values. Beginning Thursday, behind the cold front, a chillier airmass will begin to take hold and continue into Friday. Confidence is enough for the cold temperatures that it may result in a hard freeze in favored valley areas. Some temp moderation then looks on tap for next weekend. Temperatures could be warmer than this forecast if the weekend is dry, or cooler if we end up getting rain for much of it. With an increase in confidence in PoPs, temperatures will also be adjusted. TES && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1123 PM CDT Sun Oct 20 2019 Thunderstorms now entering western Missouri will move eastward across the area, affecting KCOU between 07-10Z and KUIN and the St. Louis are terminals between 09-13Z. These storms will likely reduce visibilities and ceilings to IFR as the move through. In addition, there may be wind gusts at or above 35 knots at KCOU and the St. Louis area terminals, most likely from the west to southwest as the storms move through. Thereafter, ceilings will improve to VFR early on Monday morning at the same time that winds veer to the southwest and gusts into the 20 to 30 knot range. SPECIFICS FOR KSTL: Dry and VFR conditions are expected until around 09Z. Then a line of thunderstorms is expected to move through the terminal between 09-12Z. This line will likely reduce visibilities and ceilings to IFR as the move through. In addition, there may be wind gusts at or above 35 knots, most likely from the west to southwest. Thereafter, ceilings will improve to VFR early on Monday morning at the same time that winds veer to the southwest with gusts above 20 knots. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 20, 3:27 PM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 327 PM CDT Sun Oct 20 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-212030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 327 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across the entire area after midnight tonight. Severe storms are possible from east central Missouri through portions of southeast Missouri. Damaging winds and isolated tornadoes are the severe threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will continue into early Monday morning for portions of southwest and south-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after midnight tonight, especially across southeast Missouri. Maples
In the hours before
Local storm report, Oct 21, 3:44 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL FESTUS 38.22N 90.41W
10/21/2019 E1.00 INCH JEFFERSON MO LAW ENFORCEMENT
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:08 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.